MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CARCINOEMBRYONIC ANTIGEN ASSAY; CEA IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT CARCINOEMBRYONIC ANTIGEN ASSAY; CEA IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false low advia centaur xpt results is unknown.Siemens is investigating.The instruction for use (ifu) interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) limitation section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note: do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Warning: do not use the advia centaur cea immunoassay as a screening test for diagnosis.".
 
Event or Problem Description
False low advia centaur xpt carcinoembryonic antigen (cea) results were obtained on a patient and considered discordant compared to higher cea results when tested on an alternate test method at another hospital.The physician questioned the lower advia centaur xpt cea results as they do not reflect the patient's clinical history.The laboratory reported both the advia centaur xpt cea result, and the alternate cea test method result to the physician.There is no known report that patient treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00167 on 08/03/2017 for a false low advia centaur xpt carcinoembryonic antigen (cea) patient result.08/11/17 - additional information: the cause for false low advia centaur xpt carcinoembryonic antigen (cea) results compared to higher cea results when tested on an alternate test method at another hospital is unknown.The patient sample is not available for testing by siemens.No conclusion can be drawn.The instruction for use (ifu) interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) limitation section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note: do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XPT CARCINOEMBRYONIC ANTIGEN ASSAY
Common Device Name
CEA IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6765408
Report Number1219913-2017-00167
Device Sequence Number1095768
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2017
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number040168
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1